Alert archive / Missouri / Frost Advisories in 2010

Frost Advisory 4, NWS St. Louis, MO

October 2, 20105 counties in Missouri; Adams County, Illinois

NWS St. Louis, MO issued this frost advisory at Oct 2, 2010, 4:20 AM CDT for 5 counties in Missouri; Adams County, Illinois. It took effect at Oct 3, 2010, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2010, 4:20 AM CDT (09:20 UTC)
In effect from
Oct 3, 2010, 4:00 AM CDT
Expired
Oct 3, 2010, 8:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS73 KLSX 020920
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT SAT OCT 2 2010

...AREAS OF FROST EXPECTED TONIGHT...

.THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF
CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY
SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND
THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST
TO DEVELOP.

ILZ095-MOZ018-019-026-027-034-022130-
/O.NEW.KLSX.FR.Y.0004.101003T0900Z-101003T1400Z/
ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
420 AM CDT SAT OCT 2 2010

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

* THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING.

* LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW
  FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP.

* THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY
4 follow-up statements
891 
WWUS73 KLSX 022031
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT OCT 2 2010

...AREAS OF FROST EXPECTED TONIGHT...

.THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF
CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY
SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND
THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST
TO DEVELOP.

ILZ095-MOZ018-019-026-027-034-031215-
/O.CON.KLSX.FR.Y.0004.101003T0900Z-101003T1400Z/
ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
331 PM CDT SAT OCT 2 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

* THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING.

* LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW 
  FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP. 

* THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

GLASS
241 
WWUS73 KLSX 030233
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT SAT OCT 2 2010

...AREAS OF FROST EXPECTED TONIGHT...

.THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF
CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY
SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND
THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST
TO DEVELOP.

ILZ095-MOZ018-019-026-027-034-031300-
/O.EXT.KLSX.FR.Y.0004.101003T0900Z-101003T1300Z/
ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
933 PM CDT SAT OCT 2 2010

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY.

* THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING.

* LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW 
  FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP. 

* THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

TES
079 
WWUS73 KLSX 030858
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT SUN OCT 3 2010

ILZ095-MOZ018-019-026-027-034-031300-
/O.CON.KLSX.FR.Y.0004.101003T0900Z-101003T1300Z/
ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
358 AM CDT SUN OCT 3 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* THE FROST ADVISORY IS IN EFFECT FOR EARLY THIS MORNING.

* LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW FOR
  AREAS OF FROST TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY
942 
WWUS73 KLSX 031304
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
804 AM CDT SUN OCT 3 2010

ILZ095-MOZ018-019-026-027-034-031415-
/O.EXP.KLSX.FR.Y.0004.000000T0000Z-101003T1300Z/
ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
804 AM CDT SUN OCT 3 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

CARNEY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 1, 11:40 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Oct 1, 11:40 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT FRI OCT 1 2010

.DISCUSSION...
/342 PM CDT FRI OCT 1 2010/

A STRONG SHORTWAVE WILL DIVE SEWD THROUGH THE NRN PLAINS TGT CARVING
OUT A MID-UPPER LEVEL TROUGH CENTERED OVER THE GREAT LAKES
REGION...AND SENDING A CDFNT SWD THROUGH THE CWA LATE TGT AND SAT
MRNG.  THIS CDFNT CURRENTLY EXTENDED FROM A WEAK SFC LOW OVER SERN
WI W-SW THROUGH NRN NEBRASKA SRN SD.  MID LEVEL CLOUDS WILL ADVECT
SWD THROUGH THE CWA LATE TGT AND SAT MRNG AHEAD OF THIS SHORTWAVE
TROUGH. THERE SHOULD ALSO BE A BAND OF LOW LEVEL CLOUDS ALONG THE
CDFNT. THE SFC CONVERGENCE WILL BE WEAK ALONG THIS FRONT...BUT
THE MODELS WERE INDICATING RELATIVELY STRONG LOW-MID LEVEL
FRONTOGENESIS ALONG THIS FRONT. LOOKS LIKE THE BEST CHANCE FOR
RAIN WILL BE ACROSS THE ERN HALF OF THE CWA PER THE NAM AND ECMWF
MODELS QPF. HAVE LOW CHANCE POPS OVER THE NRN PORTION OF THE CWA
LATE TGT...AND OVER THE ERN PORTION OF THE CWA MAINLY SAT MRNG.
ANY PRECIPITATION WILL BE LIGHT AND BRIEF IN NATURE. WITH STRONG
CAA ON SAT AND AT LEAST SOME LOW-MID LEVEL CLOUDS ESPECIALLY
DURING THE MRNG HOURS...TEMPERATURES WILL BE NOTICEABLY COOLER
THAN TODAY...WITH A LIMITED DIURNAL RANGE. COLD AND DRY CONDITIONS
CAN BE EXPECTED FOR THE REST OF THE WEEKEND AS A STRONG 1030-1033
MB SFC HIGH BUILDS SWD THROUGH MO IL BEHIND THE CDFNT. A MID-UPPER
LEVEL LOW WILL ALSO BECOME CUTOFF OVER THE OHIO AND TENNESSEE
VALLEY REGIONS ON SUN. THE NAM IS A LITTLE DEEPER AND FURTHER W
WITH THIS FEATURE COMPARED TO THE GFS MODEL. THE COLDEST
TEMPERATURES SAT NIGHT WILL BE OVER NERN MO WHERE SOME PATCHY
FROST IS POSSIBLE. OVER THE REST OF THE CWA THE SFC WIND MAY BE A
LITTLE TOO STRONG FOR FROST TO DEVELOP PLUS THE LOW TEMPERATURES
WILL BE A LITTLE WARMER...MAINLY AROUND 40. A BETTER POTENTIAL FOR
FROST WILL OCCUR LATE SUN NGT AND EARLY MON MRNG WITH LIGHT WINDS
AS THE SFC RIDGE AXIS WILL EXTEND SWWD THROUGH CNTRL MO. LOWS SUN
NGT WILL BE IN THE MIDDLE TO UPPER 30S. A VERY GRADUAL WARMING
TREND WILL BEGIN MON AFTN. PREFER THE LESS PROGRESSIVE NATURE OF
THE NAM MODEL AND THE PAST ECMWF MODEL RUNS WHICH ARE SLOWER
MOVING THE CLOSED MID-UPPER LEVEL LOW E OF THE TENNESSEE VALLEY
REGION COMPARED TO THE GFS MODEL WHICH BRINGS A MID-UPPER LEVEL
RIDGE EWD INTO MO MON NGT. THE SLOWER MODEL SOLUTIONS OF THE NAM
AND ECMWF WILL LEAD TO A SLOWER WARMUP FOR THE EXTENDED FORECAST
PERIOD.

GKS

&&

.AVIATION...
/1140 PM CDT FRI OCT 1 2010/

VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH OF THE VALID TAF
PERIOD. ONLY CONCERNS WITH NON-VFR CONDITIONS WILL CENTER NEAR OR
JUST AFTER CD FROPA LATE TONIGHT AND INTO EARLY SATURDAY MORNING.
A DROP INTO MVFR CIG RANGE APPEARS LIKELY. MODELS HINT AT THE
POSSIBILITY OF SOMETHING LOWER THAN 2KFT AT KUIN NEAR 12Z...BUT
STILL BELIEVE THAT THE WORST WILL BE TO THE NE. ANY OCCURRENCE OF
PCPN SHOULD BE LIGHT AND BRIEF AND JUST BHND THE CDFNT...AND
LIMITED ANY TEMPO MENTIONS TO JUST 2 OR 3 HRS. THEREAFTER EXPECT A
TRANSITION TO SCT-BKN SC CLOUDS ON SATURDAY WITH ANY CIGS REMAINING
IMPROVING TO VFR RANGE BY MIDDAY. LOOK FOR LGT/VRBL SFC WNDS AHEAD
OF THE FRONT WITH A SHARP SHIFT TO THE N WITH THE CDFNT WHERE
SPEEDS WILL INCR AND BECOME GUSTY...AND WILL DMSH SATURDAY EVNG.

SPECIFICS FOR KSTL...VFR CONDITIONS WILL PREVAIL THRU MUCH OF THE
VALID TAF PERIOD. SOME MVFR CIGS APPEAR LIKELY ON SATURDAY MORNING
BEHIND THE CDFNT...ASSOCIATED WITH SOME LIGHT PCPN THAT IS ALSO
EXPECTED. BY SATURDAY AFTN...TRANSITION TO SCT-BKN SC CLOUDS
SHOULD OCCUR WITH RETURN TO VFR. LGT W SFC WNDS AHEAD OF THE FRONT
WILL GRADUALLY VEER TO WNW JUST AHEAD OF THE CDFNT BEFORE A MORE
SHARP SHIFT TO THE NNW WITH THE CDFNT WHERE SPEEDS WILL INCR AND
BECOME GUSTY. SFC WNDS WILL THEN DMSH SATURDAY EVENING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 1, 3:58 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT FRI OCT 1 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CDT FRI OCT 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD CANADIAN AIR WILL BRING A THREAT OF PATCHY FROST TO PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE SATURDAY NIGHT
AND EARLY SUNDAY MORNING. A BETTER CHANCE OF PATCHY FROST IS
EXPECTED LATE SUNDAY NIGHT AND EARLY MONDAY MORNING FOR THE ENTIRE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

Nearby

Frost Advisories in Missouri, 2010Frost Advisories in Illinois, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.